Citation: Lucy. "They Said It Was Non-Addictive: An Experience with Paroxetine (Paxil) (exp5763)". Erowid.org. Mar 20, 2001. erowid.org/exp/5763
I was prescribed 20 mg per day. My doctor told me that this medication was non-addictive. Even when I described the physical and mental effects I was experiencing from withdrawl, she insisted that this was due only to the bodies struggle to rid itself of a chemical. If this is not addiction then what is? It soon became obvious to me that, after taking the pills for a month, the patient knows far more about them that the doctor and they are, in effect, on their own.
Two weeks ago I took my last half-tablet after gradually reducing the amount I was taking. The side-effects I have experienced are as follows:
1. Panic attacks far worse than I experienced before going onto the drug.
2. disorientation and trouble keeping my balance.
3. Involuntary crying and the feeling that I cannot cope with the slightest problem.
4. Depression and sleeplessness.
5. Stomach cramps and sickness.
6. Dizziness when standing up.
7. Tiredness and mood swings.
I am posting this message because the withdrawl of this so-called non-addictive drug made me feel as though this was my 'normal' state I was returning to. As though this disorientation, that made me feel 'crazy' and out-of-touch with the world was how I was going to feel forever. But this is not the case as i am realising as the time since taking my last tablet increases. My father took Vallium in the sixties and was told at the time it was a non-addictive drug. This is now obviously not the case and I wonder if, in time, the same might be true of paroxetine. The withdrawl effects are severe enough to warrant further tests I'm sure.
COPYRIGHTS: All reports are copyright Erowid.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.